Alert archive / Georgia / Freeze Warnings in 2016
Freeze Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Jan 5, 2016, 1:28 PM EST for 6 counties in Georgia. It took effect at Jan 6, 2016, 2:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2016, 1:28 PM EST (18:28 UTC)
- In effect from
- Jan 6, 2016, 2:00 AM EST
- Expired
- Jan 6, 2016, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 91 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369 WWUS72 KJAX 051828 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 128 PM EST TUE JAN 5 2016 GAZ132>136-149-061300- /O.NEW.KJAX.FZ.W.0002.160106T0700Z-160106T1300Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON- INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY... JESUP...PEARSON...WILLACOOCHEE 128 PM EST TUE JAN 5 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST WEDNESDAY. * TEMPERATURE...LOWS NEAR 30 DEGREES WITH SUB-FREEZING TEMPERATURES OF 2 TO 4 HOURS POSSIBLE. WINDS OF 5 TO 10 MPH WILL MAKE IT FEEL LIKE THE LOWER TO MIDDLE 20S OVERNIGHT. * IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
2 follow-up statements
011 WWUS72 KJAX 061150 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 650 AM EST WED JAN 6 2016 GAZ132>136-149-061300- /O.CON.KJAX.FZ.W.0002.000000T0000Z-160106T1300Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON- INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY... JESUP...PEARSON...WILLACOOCHEE 650 AM EST WED JAN 6 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURE...LOWS AROUND 30 TO 32 DEGREES. * IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$ FLZ033-124-125-062000- /O.NEW.KJAX.WI.Y.0001.160106T1150Z-160106T2000Z/ ST. JOHNS-COASTAL NASSAU-COASTAL DUVAL- INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE... ST. AUGUSTINE...ST. AUGUSTINE SOUTH...YULEE...FERNANDINA BEACH... JACKSONVILLE BEACH 650 AM EST WED JAN 6 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * TIMING...THROUGH 3 PM. * WINDS...NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH AT THE COAST. THESE STRONGER WINDS ARE MAINLY CONFINED EAST OF INTERSTATE 95 WITH THE GUSTIER WINDS ALONG THE COAST. * IMPACTS...THESE WINDS MAY CAUSE LOOSE OBJECTS TO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. SMALL BOATS ON OPEN AREA WATERS WILL BE PRONE TO CAPSIZING. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. && $$
088 WWUS72 KJAX 061245 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 745 AM EST WED JAN 6 2016 GAZ132>136-149-061345- /O.EXP.KJAX.FZ.W.0002.000000T0000Z-160106T1300Z/ COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON- INCLUDING THE CITIES OF...DOUGLAS...HAZLEHURST...ALMA...BAXLEY... JESUP...PEARSON...WILLACOOCHEE 745 AM EST WED JAN 6 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... TEMPERATURES WILL RISE ABOVE FREEZING THIS MORNING. $$ FLZ033-124-125-062000- /O.CON.KJAX.WI.Y.0001.000000T0000Z-160106T2000Z/ ST. JOHNS-COASTAL NASSAU-COASTAL DUVAL- INCLUDING THE CITIES OF...PALM VALLEY...FRUIT COVE... ST. AUGUSTINE...ST. AUGUSTINE SOUTH...YULEE...FERNANDINA BEACH... JACKSONVILLE BEACH 745 AM EST WED JAN 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * TIMING...THROUGH 3 PM. * WINDS...NORTHEAST 25 MPH WITH GUSTS AROUND 40 MPH AT THE COAST. THESE STRONGER WINDS ARE MAINLY CONFINED EAST OF INTERSTATE 95 WITH THE GUSTIER WINDS ALONG THE COAST. * IMPACTS...THESE WINDS MAY CAUSE LOOSE OBJECTS TO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. SMALL BOATS ON OPEN AREA WATERS WILL BE PRONE TO CAPSIZING. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 5, 9:17 AM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Jan 5, 9:17 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 AM EST TUE JAN 5 2016
...BREEZY/WINDY AND COLD TODAY WITH INCREASING CHANCES OF COASTAL
SHOWERS TONIGHT...
.UPDATE...
STRONG HIGH PRESSURE WILL BUILD NORTH OF THE REGION OVER THE MID
ATLC STATES AND THIS WILL CONTINUE A STRONG BREEZY/WINDY NORTHEAST
FLOW ACROSS NE FL/SE GA THROUGH TONIGHT. A SLOW INCREASE IN ATLC
MOISTURE WILL BUILD CLOUDS ALONG THE COAST WITH INCREASING CHANCES
FOR COASTAL SHOWERS BY TONIGHT. FURTHER INLAND SKIES WILL REMAIN
MOSTLY CLEAR WITH LOWS IN THE 30S ONCE AGAIN WITH A MARGINAL LIGHT
FREEZE STILL POSSIBLE ACROSS FAR INLD SE GA NORTH AND WEST OF
WAYCROSS...BUT DURATIONS APPEAR TO BE TOO SHORT FOR A FREEZE
WARNING AT THIS TIME. NORTHEAST WINDS TODAY AND TONIGHT ALONG THE
COASTAL AREAS WILL BE IN THE 20-25G35 MPH RANGE WITH 15-20G30MPH
OVER INLAND AREAS. LIKELY WILL REMAIN JUST BELOW WIND ADVISORY
CRITERIA ALONG THE COAST.
&&
.AVIATION...
VFR WITH GUSTY N/NE WINDS UP TO 15G20-25 KNOTS AT TIMES.
&&
.MARINE...
SMALL CRAFT ADVISORIES ON TRACK WITH NE WINDS INCREASING TO 25
KNOTS WITH A FEW GUSTS TO GALE FORCE POSSIBLE. SEAS ALREADY UP TO
6 TO 9 FEET AND BUILDING.
SURF ZONE/RIP CURRENTS: HIGH RISK IN THE SURF ZONE WITH STRONG
ONSHORE FLOW AND BREAKERS BUILDING INTO THE 4-6 FT RANGE. WATER
LEVELS MAY BECOME ELEVATED BUT NOT EXPECTED COASTAL FLOODING
ALTHOUGH MINOR BEACH EROSION WILL BE POSSIBLE DURING THE NORMAL
TIMES OF HIGH TIDE.
&&
.HYDROLOGY...
MODERATE TO MAJOR FLOODING CONTINUES ON THE ATLAMAHA RIVER BASIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 49 32 53 44 / 0 10 10 10
SSI 49 42 54 50 / 10 30 40 30
JAX 52 43 57 51 / 20 30 30 30
SGJ 58 55 64 56 / 30 50 60 40
GNV 56 45 63 49 / 10 20 20 10
OCF 60 49 66 51 / 10 20 30 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR COASTAL
DUVAL-COASTAL NASSAU-FLAGLER-ST. JOHNS.
GA...HIGH RIP CURRENT RISK THROUGH WEDNESDAY EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR WATERS FROM
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO
60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20
TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR COASTAL WATERS
FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
&&
HESS/ENYEDI/GUILLETHazardous weather outlook, Jan 5, 8:45 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 845 AM EST TUE JAN 5 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-061000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 845 AM EST TUE JAN 5 2016 ...HIGH RISK FOR RIP CURRENTS THROUGH WEDNESDAY... ...SMALL CRAFT ADVISORIES IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HIGH RISK FOR RIP CURRENTS. SMALL CRAFT ADVISORIES IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HIGH RISK FOR RIP CURRENTS WEDNESDAY. LOWS NEAR FREEZING INLAND SOUTHEAST GEORGIA WEDNESDAY MORNING. SMALL CRAFT ADVISORY INNER WATERS THROUGH WEDNESDAY. SMALL CRAFT ADVISORY OUTER WATERS THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:48 AM EST | Rip Current Statement | JAX | Camden, Glynn | 67 hr |
Nearby
Freeze Warnings in Georgia, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.